Alert archive / California / Wind Advisories in 2006

Wind Advisory 32, NWS Los Angeles, CA

June 13, 2006

NWS Los Angeles, CA issued this wind advisory at Jun 13, 2006, 7:52 PM PDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jun 13, 2006, 7:52 PM PDT (02:52 UTC)
Expired
Jun 14, 2006, 1:54 AM PDT
In force
6 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KLOX 140252
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
752 PM PDT TUE JUN 13 2006

...GUSTY CANYON WINDS OVER THE SANTA BARBARA COUNTY SOUTH COAST
AND MOUNTAINS...

.GUSTY CANYON WINDS WILL AFFECT THE SANTA BARBARA SOUTH COAST AND
MOUNTAINS TONIGHT INTO WEDNESDAY MORNING. NORTHWEST TO NORTH WINDS
25 TO 40 MPH WITH HIGHER GUSTS CAN BE EXPECTED. THE STRONGEST
WINDS THIS EVENING WILL BE BELOW AND THROUGH NORTHWEST TO
SOUTHEAST ORIENTED PASSES AND CANYONS SUCH AS GAVIOTA PASS...THEN
SHIFT LATER TONIGHT TO NORTHEAST TO SOUTHWEST ORIENTED PASSES AND
CANYONS SUCH AS SAN MARCOS PASS. WINDS SHOULD GRADUALLY DIMINISH
WEDNESDAY MORNING.

CAZ052-140900-
/O.NEW.KLOX.WI.Y.0032.060614T0252Z-060614T1600Z/
SANTA BARBARA COUNTY MOUNTAINS-
752 PM PDT TUE JUN 13 2006

...WIND ADVISORY IN EFFECT UNTIL 9 AM PDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM PDT WEDNESDAY. 

GUSTY NORTHWEST TO NORTH WINDS OF 30 TO 40 MPH THROUGH PASSES AND
CANYONS WITH LOCAL GUSTS TO 50 MPH CAN BE EXPECTED. WINDS WILL
DIMINISH BY MID MORNING WEDNESDAY.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ039-140900-
/O.NEW.KLOX.WI.Y.0032.060614T0252Z-060614T1600Z/
SANTA BARBARA COUNTY SOUTH COAST-
752 PM PDT TUE JUN 13 2006

...WIND ADVISORY IN EFFECT UNTIL 9 AM PDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM PDT WEDNESDAY. 

GUSTY NORTHWEST TO NORTH WINDS OF 25 TO 35 MPH BELOW PASSES AND
CANYONS WITH LOCAL GUSTS TO 45 MPH CAN BE EXPECTED. WINDS WILL
DIMINISH BY MID MORNING WEDNESDAY.

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

SIRARD
1 follow-up statement
000 
WWUS76 KLOX 140854
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
154 AM PDT WED JUN 14 2006

...THE WIND ADVISORY FOR THE SANTA BARBARA COUNTY MOUNTAINS AND
SOUTH COAST HAS BEEN CANCELED...

.THE PRESSURE DIFFERENCES ACROSS SANTA BARBARA COUNTY HAVE
RELAXED ENOUGH TO CAUSE THE WINDS TO DROP BELOW ADVISORY CRITERIA.
THEREFORE...THE WIND ADVISORY FOR THE SANTA BARBARA COUNTY
MOUNTAINS AND SOUTH COAST HAS BEEN CANCELED AT 2 AM. LOCAL
NORTHWEST WINDS OF 25 TO 35 MPH IN THE MOUNTAINS AND 20 TO 30 MPH
BELOW PASSES AND CANYONS OF THE SOUTH COASTAL PORTIONS ARE
POSSIBLE FOR THE NEXT FEW HOURS.

CAZ039-052-141000-
/O.CAN.KLOX.WI.Y.0032.000000T0000Z-060614T1600Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
154 AM PDT WED JUN 14 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELED THE
WIND ADVISORY. LOCAL WINDS OF 20 TO 30 MPH WITH GUSTS TO 35 MPH
ARE POSSIBLE THROUGH AND BELOW PASSES AND CANYONS FOR THE NEXT FEW HOURS.

$$

SWEET

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Jun 13, 2:10 PM PDT, 5 hours 42 minutes earlier.

Area forecast discussion, Jun 13, 2:10 PM PDT, 5 hours 42 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
210 PM PDT TUE JUN 13 2006

.SHORT TERM...(TONIGHT-FRI)
LATEST SATELLITE IMAGERY INDICATES A BAND OF ALTOCU ACROSS MUCH OF
THE INLAND SLO COUNTY...SBA AND VTU MOUNTAINS TODAY.
OTHERWISE...SOUTHLAND IS UNDER CLEAR SKIES THIS AFTERNOON.
LATEST ACARS SOUNDING OVER LAX SHOWS VIRTUALLY NO MARINE LAYER TO
SPEAK OF. TEMPERATURES HAVE BEEN A FEW DEGREES WARMER JUST ABOUT
EVERYWHERE TODAY. THE UPPER LVL PATTERN CONTINUES TO BRING A BROAD
TROUGH ACROSS THE AREA TODAY AND WILL CONTINUE THROUGH THU. NOT
EXPECTING MUCH OF ANY LOW CLOUDS TO DEVELOP OVER THE SO CAL BIGHT
TONIGHT...BUT WONT BE SURPRISED IF A FEW CLOUDS DEVELOP NEAR THE
SOUTHERN LA COAST...AND THEN DISSIPATE AS FAST AS IT FORMED SINCE
INVERSION IS NILL.  DUE TO THE COMBINATION OF A SLIGHT INCREASE IN
THICKNESS VALUES AND A PERSISTENT TROUGH AXIS OVER THE AREA THROUGH
THU...WILL BUMP UP TEMPS ONLY SLIGHTLY OVER THE COASTAL AND VALLEY
AREAS WITH THE MOUNTAINS AND DESERTS SEEING HIGHER TEMPS WED AND
THU.

AS THE TROUGH BEGINS TO MOVE TO THE EAST...HIGH PRESSURE BUILDS IN
ALOFT FROM THE WEST AS A RELATIVELY LARGE DOME OF HIGH PRESSURE
PARKS OVER THE EASTERN PACIFIC ON FRIDAY THROUGH THE WEEKEND.
TEMPERATURES WILL INCREASE SIGNIFICANTLY OVER MUCH OF THE FORECAST
AREA...WITH MOST OF THE VALLEYS...MOUNTAINS AND THE ANTELOPE VALLEY
REACHING INTO THE MID 90S BY THE WEEKEND. AS THE INVERSION
STRENGTHENS OVER THE WEEKEND...THE MARINE LAYER WILL BE FAIRLY
SHALLOW. THIS SHOULD LEAVE THE VALLEYS STRATUS FREE WITH LA/VTU
COASTAL SECTIONS LIKELY TO SEE PATCHY LOW CLOUDS AND FOG. SBA S
COAST SHOULD STAY CLEAR WITH SUNDOWNER CONDITIONS DEVELOPING THIS
EVENING AND OVERNIGHT...AND AGAIN ON WED NIGHT. THE SBA-SMX PRESSURE
GRADIENTS WILL TIGHTEN UP CAUSING LOCALIZED WINDS TO AFFECT THE
USUAL AREAS SUCH AS THE GAVIOTA PASS AND SAN MARCOS PASS.

.LONG TERM...(SAT-MON) HIGH PRESSURE ALOFT WILL CONTINUE TO AFFECT
THE SOUTHLAND BRINGING WARMER TEMPS TO THE ENTIRE AREA. PARTS OF THE
ANTELOPE VALLEY COULD REACH NEAR TRIPLE DIGITS ON SAT AND SUN.
EXPECT PATCHY LATE NIGHT AND EARLY MORNING LOW CLOUDS CONFINED TO
THE THE COASTAL ZONES WITH THE HIGHER HEIGHTS.

THE GFS PUSHES IN A WEAK TROUGH OVER THE AREA ON MON.
THIS SHOULD LOWER TEMPS BY A DEGREE OR TWO BUT SHOULD REMAIN QUITE
WARM. EVEN THOUGH THE GFS AND ECMWF VARY A BIT AFTER SUNDAY...HIGH
PRESSURE WILL REMAIN THE  DOMINANT FEATURE THROUGH THE BEGINNING OF
NEXT WEEK...THEREFORE EXPECT LOW CLOUDS AND FOG TO AFFECT THE
COASTAL ZONES THROUGH THE PERIOD...WITH THE INLAND AREAS REMAINING
WARMER THAN NORMAL.

&&

.AVIATION...
VFR CONDITIONS WILL PREVAIL AT ALL AIRFIELDS THROUGH THIS EVENING.

VERY WEAK AND NEARLY NON EXISTENT MARINE LAYER AROUND 2500 FT DEEP
BETWEEN KLAX AND KSBA...WITH A 6000 FT DEEP MARINE LAYER NORTH OF
KSMX. MARINE STRATUS CONFINED TO THE CENTRAL COAST...BUT SHOULD
REMAIN JUST OFFSHORE AND MOSTLY SCATTERED.

KLAX WILL BE UNDER VFR CONDITIONS AND MOSTLY CLEAR SKIES. THERE WILL
BE A MODERATE WESTERLY SEABREEZE THIS AFTERNOON...WITH OCCASIONAL
GUSTS NEAR 18 KT.  WINDS WILL RELAX TO UNDER 10 KT AROUND MIDNIGHT.
LIGHT NORTHEASTERLY WINDS ARE EXPECTED TO FORM BEFORE SUNRISE...BUT
SHOULD REMAIN UNDER 8 KT.

.LOX WATCHES/WARNINGS/ADVISORIES...
SMALL CRAFT ADVISORY (SEE LAXCWFLOX).

&&

PUBLIC...KAPLAN
AVIATION...KITTELL

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 2:54 AM PDTWind AdvisoryLOX6 hr
Jun 14, 2:08 PM PDTWind AdvisoryLOX19 hr

Nearby

Wind Advisories in California, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.